Alert archive / Nebraska / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 41, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 18, 1997, 7:45 PM CDT for Custer County, Nebraska. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 18, 1997, 7:45 PM CDT (00:45 UTC)
- Expired
- Jun 18, 1997, 8:45 PM CDT
- In force
- 60 min
- Issued by
- NWS North Platte, NE
- Area
- Whole counties
County Custer County, NE
The radar
The North Platte radar (KLNX), 94 km from the middle of the area, began a volume at 00:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 18, 4:30 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.8 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 601 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 2921 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KLBF 190045 RRA SVRLBF NEC041-190145- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 745 PM CDT WED JUN 18 1997 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE NE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 845 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN CENTRAL NEBRASKA ...NORTHWESTERN AND NORTH CENTRAL CUSTER COUNTY AT 742 PM CDT...A SEVERE THUNDERSTORM WAS INDICATED BY NORTH PLATTE DOPPLER RADAR 25 MILES NORTHWEST OF BROKEN BOW OR 9 MILES WEST OF ANSELMO MOVING EAST AT 25 MPH. DAMAGING HAIL AND/OR DESTRUCTIVE WINDS CAN BE EXPECTED NEAR... ANSELMO BY 800 PM CDT MERNA BY 810 PM CDT MILBURN BY 815 PM CDT THIS WARNING REPLACES THE PREVIOUSLY ISSUED WARNING FOR NORTHWEST CUSTER AND NORTHEAST LOGAN COUNTIES. IF YOU ARE IN THE PATH OF THIS STORM YOU SHOULD MOVE INTO A STRONG BUILDING. DO NOT STAND NEAR WINDOWS. DO NOT USE TELEPHONES OR ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM HAS PASSED. MOTORISTS SHOULD NOT DRIVE INTO LOW WATER CROSSINGS. JWS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 2:06 PM CDT, 5 hours 39 minutes earlier.
Area forecast discussion, Jun 18, 2:06 PM CDT, 5 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 205 PM CDT WED JUN 18 1997 MAIN FORECAST PROBLEM...PATH AND EXTENT OF CONVECTIVE SYSTEM EXPECTED TO FORM THIS EVENING... SURFACE ANALYSIS AT 17Z INDICATES SHARP TEMPERATURE CONTRAST ACROSS FRONT/BOUNDARY FROM N. CENTRAL THROUGH NORTHEAST NEBRASKA. THIS SEEMS TO POINT TO A POSSIBLE PATH NORTH AND EAST OF A CDR-LBF-BBW LINE. IN FACT...THAT LOOKS LIKE A GOOD PLACE TO BREAK THE ZONES. SMC AND SSW CHARTS FROM ADAP HINT AT SFC BOUNDARY IN NEB PANHANDLE AND NORTHEAST COLO. ALSO...SFC PARCEL LI'S ARE LOWEST IN THAT AREA. PUTTING THESE TOGETHER GIVES AN INDICATION THAT THE FOCUS OF CONVECTION LATE THIS AFTERNOON AND EVENING WILL PROBABLY BE ALONG A CDR-SNY-FTC LINE. MODIFYING THE MORNING LBF SOUNDING TO REFLECT TEMPERATURE AND DEWPOINT CHANGES PRODUCES A LAYER AVERAGE LI OF -4 WITH CAPE OF NEAR 1500. SFC PARCEL METHODS PRODUCE MUCH HIGHER CAPE (3000 PLUS) AND LI OF -7 WITH 60 DEGREE DEWPOINT AND AFTERNOON TEMPERATURE OF 90. NGM SFC LI'S SHOW MOST UNSTABLE ALONG S. DAK/NEB LINE...SO SOUTHERN END OF CONVECTIVE LINE SHOULD WEAKEN AS THE SYSTEM MOVES OUT OF THE NEBRASKA PANHANDLE. SO...THE CDR-LBF-BBW DEMARCATION LOOKS PRETTY ACCURATE FOR TONIGHT'S ACTIVITY. IN OUTER PERIODS...ETA HAS FRONT IN SOUTHERN NEBRASKA BY THURSDAY EVENING WITH SURFACE LOW PRESSURE SYSTEM IN NORTHWEST KANSAS. THE COMBINATION OF THE TWO IS LIKELY TO PRODUCE SHOWERS AND THUNDERSTORMS ONCE AGAIN. HOWEVER...AS WITH TODAY...THE SOUTHWEST PART OF THE STATE WILL PROBABLY HAVE FEWER THUNDERSTORMS. THICKNESS PROG SHOWS LITTLE OR NO TEMPERATURE CHANGE IN THE SOUTHERN HALF OF NEBRASKA THURSDAY...BUT SLIGHTLY COOLER (LESS THAN 5 DEGREES FAHRENHEIT) ALONG THE S. DAK/NEB LINE. RECOMMENDED FORECAST NEZ005-023>025-035>038-190915- SHERIDAN-CHERRY-GRANT-HOOKER-THOMAS-ARTHUR-MCPHERSON-LOGAN-CUSTER- INCLUDING THE COMMUNITIES OF VALENTINE...MULLEN...BROKEN BOW 400 PM CDT WED JUN 18 1997 .TONIGHT...SCATTERED THUNDERSTORMS. LOW IN THE MID 50S. SOUTH WIND 10 TO 20 MPH BECOMING SOUTHWEST. .THURSDAY...A 40 PERCENT CHANCE OF AFTERNOON THUNDERSTORMS. OTHERWISE...PARTLY SUNNY. HIGH 85 TO 90. WIND BECOMING NORTHWEST 10 TO 20 MPH. .THURSDAY NIGHT...A 20 PERCENT CHANCE OF EVENING THUNDERSTORMS. PARTLY CLOUDY. LOW 55 TO 60. .FRIDAY...PARTLY CLOUDY. HIGH IN THE MID 80S. NEZ006>010-026>029-038-180915- KEYA PAHA-BOYD-BROWN-ROCK-HOLT-BLAINE-LOUP-GARFIELD-WHEELER-CUSTER- INCLUDING THE COMMUNITIES OF AINSWORTH...O NEILL...BURWELL...BROKEN BOW 400 PM CDT WED JUN 18 1997 .TONIGHT...SCATTERED THUNDERSTORMS. LOW IN THE MID 50S. SOUTH WIND 10 TO 20 MPH BECOMING SOUTHWEST. .THURSDAY...A 40 PERCENT CHANCE OF AFTERNOON THUNDERSTORMS. OTHERWISE...PARTLY SUNNY. HIGH 85 TO 90. WIND BECOMING NORTHWEST 10 TO 20 MPH. .THURSDAY NIGHT...A 20 PERCENT CHANCE OF EVENING THUNDERSTORMS. PARTLY CLOUDY. LOW AROUND 60. .FRIDAY...PARTLY CLOUDY. HIGH IN THE MID 80S. NEZ004-022-035>037-056>059-069>071-180915- GARDEN-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- INCLUDING THE COMMUNITIES OF OGALLALA...NORTH PLATTE...IMPERIAL 400 PM CDT WED JUN 18 1997 .TONIGHT...PARTLY CLOUDY WITH A 30 PERCENT CHANCE OF THUNDERSTORMS. LOW IN THE MID 50S. SOUTH WIND 10 TO 20 MPH BECOMING SOUTHWEST. .THURSDAY...A 30 PERCENT CHANCE OF AFTERNOON THUNDERSTORMS. OTHERWISE...PARTLY SUNNY. HIGH AROUND 90. WIND BECOMING NORTHWEST 10 TO 20 MPH. .THURSDAY NIGHT...A 30 PERCENT CHANCE OF EVENING THUNDERSTORMS. THEN PARTLY CLOUDY. LOW 55 TO 60. .FRIDAY...PARTLY CLOUDY. HIGH IN THE UPPER 80S. VTN BB 055/088 057/086 49542 ANW BB 056/087 058/085 49542 ONL BB 057/086 058/084 49542 BBW BB 055/087 059/085 49542 LBF B B 055/089 056/087 49333 OGA BB 055/089 056/087 49333 IML BB 057/090 057/089 49333 SPRINGER
In the hours before
Local storm report, Jun 18, 7:20 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
720 PM CDT WED JUN 18 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0525 PM 5 MILES SOUTH SPARK NE 1.50 INCH HAIL
06/18/97 CHERRY
0600 PM 6 NORTHWEST NORDEN NE 0.75 INCH HAIL
06/18/97 KEYA PAHA
SLMLocal storm report, Jun 18, 7:21 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
720 PM CDT WED JUN 18 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
052n5 PM 5 MILES SOUTH SPARK NE 1.50 INCH HAIL
06/18/97 CHERRY
0600 PM 6 NORTHWEST NORDEN NE 0.75 INCH HAIL
06/18/97 KEYA PAHA
SLMThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 7:13 PM CDT | Severe Thunderstorm Warning | LBF | Perkins | 62 min |
| Jun 18, 7:38 PM CDT | Severe Thunderstorm Warning | LBF | Holt, Keya Paha, Rock | 62 min |
| Jun 18, 8:03 PM CDT | Severe Thunderstorm Warning | LBF | Rock | 62 min |
| Jun 18, 8:41 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 59 min |
| Jun 18, 8:55 PM CDT | Tornado Warning | LBF | Holt | 35 min |
| Jun 18, 9:31 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 64 min |
| Jun 18, 9:49 PM CDT | Severe Thunderstorm Warning | LBF | Wheeler | 66 min |
| Jun 18, 11:21 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Brown | 49 min |
| Jun 19, 3:33 PM CDT | Severe Thunderstorm Warning | LBF | Garden | 47 min |
| Jun 19, 4:41 PM CDT | Severe Thunderstorm Warning | LBF | Sheridan | 64 min |
| Jun 19, 5:18 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 62 min |
| Jun 19, 5:32 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 63 min |
| Jun 19, 6:03 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 62 min |
| Jun 19, 6:11 PM CDT | Severe Thunderstorm Warning | LBF | Deuel | 34 min |
| Jun 19, 6:22 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 33 min |
| Jun 19, 6:48 PM CDT | Severe Thunderstorm Warning | LBF | Perkins | 62 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.